MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number SENSH1428W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 04/24/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A sentrant sheath was used in a tavi procedure before the pre-dilation of the aortic valve.It was noted that due to severe calcification of the femoral iliac pathway, the arteries had a smaller diameter than recommended.It was stated the vascular specialist was aware of this but still decided to attempt the procedure via the right femoral artery.During the procedure, after preparing the pro plus 23 lot: j304417 in d-evprop23-29, the 14f sentrant was introduced into the right femoral artery with difficulty.The vascular team performed angioplasty in the common iliac and right external iliac with a 7x40 balloon, pre-dilated the aortic valve with a non-mdt 18x40 balloon.The 14f sentrant was removed and the vascular team was unable to progress with the valve delivery system through the right femoral artery, so a new angioplasty was performed with a 7x120 balloon in the common and external iliac artery and common femoral artery.After image control, the doctors showed blood extravasation in the external iliac and femoral artery and severe hypotension.A 7x58 covered stent was implanted in the external iliac, and open bypass surgery with graft was chosen.The patient was treated with 5 red blood cell concentrates, orotracheal intubation, norepinephrine in a continuous pump, and bypass surgery.It was decided not to implant the valve due to vascular severity.Despite these interventions, the patient was transferred to the intensive care unit, had two cardiorespiratory arrests, and died.Although there was no alleged product issue against the sentrant sheath and the device did not present any defects, it is believed that the sentrant sheath may have contributed to the reported events.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22060802
Report Number9612164-2025-02524
Device Sequence Number12844269
Product Code DYB
UDI-Device Identifier00763000716240
UDI-Public(01)00763000716240(17)260806(10)P2F24G0036(20)01
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2026
Device Catalogue NumberSENSH1428W
Device Lot NumberP2F24G0036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/21/2025
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexFemale
Patient Weight55 KG